MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number NM-3138-55
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Codes Scar Tissue (2060); Discomfort (2330)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event: product family: dbs-extension, upn: m365nm3138550, model: nm-3138-55, serial: (b)(6), batch: 7080663, udi: (b)(4).
 
Event or Problem Description
It was reported that during functional testing, high impedances were identified on the deep brain stimulation (dbs) device.Clinical evaluation indicated that scar tissue had formed around the lead extensions, causing bowstringing and resulting in cervical spine discomfort due to reduced range of motion.The patient underwent a procedure to replace the lead extensions, which was completed successfully.The patient did well post-operatively.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned dbs lead extension serial number (b)(6) was analyzed, passed all tests performed, and exhibited normal characteristics.A labeling review identified that the device was used per the instructions for use (ifu)/product label.Additionally, labeling states discomfort and fibrosis such as thickened skin and scarring around the lead extension are known risks with the use of the dbs.The reported event was not confirmed for the high impedance.With all the available information, boston scientific concludes probable cause was no problem detected, the returned dbs lead extension serial number (b)(6) was analyzed, and x-ray inspection revealed two cables were fractured after the weld in the distal connector stack, however remained contained inside connector, this type of damage occurs when excessive when excessive tensile force is exerted onto the lead extension body and connector sections.The reported event of high impedances was confirmed therefore boston scientific concludes probable cause was caused traced to component failure, a labeling review identified that the device was used per the instructions for use (ifu)/product label.Additionally, labeling states failure or malfunction of any of the device components or the battery, including but not limited to the lead extension breakage, hardware malfunctions, loose connections, electrical shorts or open circuits and lead insulation breaches, whether or not this requires surgical intervention, including discomfort and fibrosis such as thickened skin and scarring around the lead extension are known risks with the use of the dbs.

Brand Name
VERCISE
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key22709252
Report Number3006630150-2025-06145
Device Sequence Number18370641
Product Code NHL
UDI-Device Identifier08714729820765
UDI-Public(01)08714729820765(17)221012(10)7080709
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/12/2022
Device Model NumberNM-3138-55
Device Catalogue NumberNM-3138-55
Device Lot Number7080709
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale